Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the homotopy type of the spectrum representing elliptic cohomology

Author: Andrew Baker
Journal: Proc. Amer. Math. Soc. 107 (1989), 537-548
MSC: Primary 55N22; Secondary 11F11
MathSciNet review: 982399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we analyse the homotopy type at primes $ p > 3$ of the ring spectrum $ E\ell \ell $ representing a version of elliptic cohomology whose coefficient ring $ E\ell {\ell _ * }$ agrees with the ring of modular forms for $ S{L_2}(\mathbb{Z})$. For any prime (=maximal) graded ideal $ \mathcal{P} \triangleleft E\ell {\ell _*}$ containing the Eisenstein function $ {E_{p - 1}}$ as well as $ p$, we show that there is a morphism of ring spectra

$\displaystyle \widehat{E(2)} \to (E\ell \ell )_{\hat{\mathcal{P}}}$

and a corresponding splitting

$\displaystyle (E\ell \ell )_{\hat{\mathcal{P}}} \simeq \mathop \bigvee\limits_i {\Sigma ^{2\theta (i)}}\widehat{E(2)}$

of algebra spectra over $ \widehat{E(2)}$ (the $ {I_2}$-adic completion of $ E(2)$); here $ (\;)_{\hat{\mathcal{P}}}$ denotes the $ \mathcal{P}$-adic completion of the spectrum $ E\ell \ell $. Moreover, there is a multiplicative reduction $ {(E\ell \ell /\mathcal{P})^ * }(\;)$ and we similarly show that there is a splitting of $ K(2)$ algebra spectra

$\displaystyle E\ell \ell /\mathcal{P} \simeq \mathop \bigvee\limits_i {\Sigma ^{2\theta '(i)}}K(2).$

In each case the indexing $ i$ ranges over a finite set.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N22, 11F11

Retrieve articles in all journals with MSC: 55N22, 11F11

Additional Information

PII: S 0002-9939(1989)0982399-6
Keywords: Elliptic cohomology, $ {v_2}$-Periodicity, Morava $ K$-theory
Article copyright: © Copyright 1989 American Mathematical Society